| Model Number |
120805FP |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Our product evaluation lab received one model 120805fp embolectomy catheter.The balloon latex appeared deteriorated and multiple cracks and a tear were evident on balloon latex.Leakage was observed through the tear on the balloon.Both balloon windings were intact.The balloon latex was released from proximal winding to check balloon edges at the tear and the edges did not appear to match at the tear.Latex deterioration is a condition usually caused by age, excessive exposure to light, atmosphere, or ozone.Appears on the balloon surface as a maze of fine cracks or crazing.The condition may occur in a small area or cover the entire balloon.No other visible damage was observed from catheter body.A device history record review was completed and documented that the device met all specifications upon distribution.An engineering evaluation has been initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Complaint histories for all reported events are reviewed against trending control limits and any excursions above the control limits are assessed and documented as part of this monthly review.
Event or Problem Description
It was reported that during the procedure, the balloon of multiple fogarty catheters from different lot numbers had holes in them.This was discovered during use of the device.There was no allegation of patient injury.It was reported that there were originally six catheters, but the decontamination lab, an extra catheter was returned.It is unknown what the alleged failure is and or why the catheter was returned.This report is for a fogarty model 120805fp, lot 63677013, sample 7 of 7 reported.
Additional Manufacturer Narrative
An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.The storage conditions for these catheters are specified in the ifu.A product risk assessment addresses balloons with fragmentations for embolectomy catheters, and a capa to address this issue is currently in its implementation phase.The capa investigation concluded that the root cause is exposure of latex to ozone, which can happen when the pouch packaged device is stored in rooms with high energy ionizing radiation sources that could generate ozone e.G.Fluoroscopy machines, x ray machines, uv lights, hvac sanitation equipment, etc.As a result, fca 90905 was voluntarily initiated instructing customers to return any product which has been stored in the same room as high energy ionizing radiation sources which emit ozone.